MAUDE Adverse Event Report: COVIDIEN 840 VENTILAATOR; VENTILATOR, CONTINUOUS, FACILITY USE

COVIDIEN 840 VENTILAATOR; VENTILATOR, CONTINUOUS, FACILITY USE
Model Number 4-840220DIUA-EN
Medical Device Problem Code No Flow (2991)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/08/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H3: medtronic has not received the suspect device/component from the customer for evaluation nor has the device been evaluated by the medtronic service engineer.Medtronic conducted an investigation based upon all information received.It was reported by the china food and drug administration (cfda), adverse reaction event center of shanghai, and not reported directly to medtronic by the customer, that the 840 ventilator generated an alert indicating "ventilator system failure" and did not continue delivering breaths while the patient was connected.The device was not available for evaluation.The repair for the reported issue was performed by non-medtronic personnel.It was informed that the hospital staff inspected the ventilator and ran extended self test (est) to clear alarm.The unit was informed to be in working condition.The cause of the reported event could not be determined.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it has met all medtronic quality specifications.The event is included in a trending and monitoring plan.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported by the china food and drug administration (cfda), adverse reaction event center of shanghai, and not reported directly to medtronic by the customer, that the 840 ventilator generated an alert indicating "ventilator system failure" and did not continue delivering breaths while the patient was connected.The patient was removed from the ventilator and placed on an alternate ventilator without injury.

Brand Name
840 VENTILAATOR
Common Device Name
VENTILATOR, CONTINUOUS, FACILITY USE
Manufacturer (Section D)
COVIDIEN
micheal collins rd mervue
galway
EI 
Manufacturer (Section G)
COVIDIEN
micheal collins rd mervue
galway
EI  
Manufacturer Contact
justin ellis
8200 coral sea st ne
mounds view, MN 55112
7635265677
MDR Report Key19962763
Report Number8020893-2024-00263
Device Sequence Number7037591
Product Code CBK
UDI-Device Identifier10884521077133
UDI-Public10884521077133
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K151252
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Y
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 08/12/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number4-840220DIUA-EN
Device Catalogue Number4-840220DIUA-EN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/15/2024
Initial Report FDA Received Date08/12/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/01/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown